AESOP home

Publications

Response Time Distributions in Queueing Network Models

Peter G. Harrison

Tutorial
Joint Tutorial Papers of Performance/SIGMETRICS'93: Performance Evaluation of Computer and Communication Systems
April, 1993
Lecture Notes in Computer Science
Volume 729
pp.147–164
Springer
DOI 10.1007/BFb0013852
Abstract

Time delays in queueing networks are assuming increasing importance with the proliferation of transaction processing and time-critical real time systems. Mean values are insufficient and it is necessary to estimate time intervals that are not exceeded with a specified probability, i.e. quantiles. This paper presents results on time delay distributions in single server queues of various types and extends these to networks of queues. In particular, the class of Jackson networks that permit exact solution are analysed in both the open and closed cases, and approximation techniques for more general networks are proposed.

Information from pubs.doc.ic.ac.uk/queueing-response-time.